Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Nov 2, 2016, 8:13 PM CDT for Scurry County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2016, 8:13 PM CDT (01:13 UTC)
- Expired
- Nov 2, 2016, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 131 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 8:40 PM CDT | TSTM WND GST 59 | 3 Ssw Snyder, TX | WEST TEXAS MESONET MEASURED AT 59 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
064 WWUS84 KMAF 030113 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 813 PM CDT WED NOV 2 2016 TXZ047-048-030215- BORDEN TX-SCURRY TX- 813 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BORDEN AND SCURRY COUNTIES UNTIL 915 PM CDT... AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNAPP...OR 12 MILES WEST OF SNYDER...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN IS ALSO EXPECTED. LOCATIONS IMPACTED INCLUDE... SNYDER...HERMLEIGH...FLUVANNA...KNAPP...J B THOMAS RESERVOIR... INADALE...DUNN...WINSTON FIELD...IRA...UNION...RANDALLS CORNER... DERMOTT AND ARAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3258 10118 3291 10118 3289 10070 3254 10067 TIME...MOT...LOC 0112Z 267DEG 20KT 3271 10113 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Nov 2, 6:27 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 2, 6:27 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
627 PM CDT Wed Nov 2 2016
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Radar depicts a boundary from near MAF to N of INK and is slowly
moving s and e. Storms are currently focused n of MAF along the
boundary with the expectation that SHRA/TSRA will increase into
the late evening and toward 12Z especially. VFR/MVFR conditions
will deteriorate to IFR by 08Z at most locations as E-NE winds
increase to near 20kts by 12Z at most locations. Our thought is
that with time storms will transition more to SHRA by 12Z with
embedded TSRA still possible. Clouds may lift some, possibly into
the MVFR category after 18Z/Thur.
&&
.PREV DISCUSSION... /issued 230 PM CDT Wed Nov 2 2016/
DISCUSSION...
An upper trough is over Arizona with an upper ridge over the
southeastern part of the country. Upper lift and moisture have
already increased over the area ahead of this upper trough as
indicated by the scattered showers across West Texas and southeast
New Mexico. This upper trough will continue to deepen today and
begin to move over northern Mexico. Upper lift will continue to
increase over the area today allowing for greater chances of rain
and storms. The 500 mb omega values will be enhanced over
northern and western sections of the CWA late this afternoon.
Surface CAPE values are expected to be over 2000 J/kg across
portions of the Permian Basin and Trans Pecos this afternoon. The
0 to 6 km bulk shear will range from 35 to around 45 kts. Mid
level lapse rates are also looking more impressive than 24 hours
ago with values near 8 degrees C/km across a large portion of the
area. These conditions indicate that severe storms are possible
across the area this afternoon and evening. The main threats with
these storms will be large hail, strong winds, and locally heavy
rainfall. Temperatures today are expected to be cooler than
yesterday and will largely depend on how long the cloud cover
stays over the area.
The mid-level lapse rates will decrease after sunset; however, the
other severe weather parameters will remain in place along and
behind a cold front that will move into the area tonight. The front
will provide a low level focus and the 500 mb omega values increase
over the northern CWA tonight so severe storms will still be
possible into the overnight hours. The severe threat may change to
a heavy rain/flash flood threat as the night progresses. As the
front moves through the area tonight, winds will increase through
Guadalupe Pass. Winds may barely hit high wind criteria as the
front moves into the area and will decrease Thursday afternoon then
increase again Thursday evening into early Friday morning. Will
leave the High Wind Watch as it is for now until more guidance comes
in that will provide more confidence to the timing and strength of
the winds. Temperatures are expected to be much cooler behind the
front tomorrow with highs in the 60s across much of the Permian
Basin and southeast New Mexico. Chances of rain and storms continue
across the area tomorrow with upper lift remaining over the area and
the front stalling out along the higher terrain. Severe storms do
not appear to be as likely Thursday afternoon, but a few strong
storms are still possible due to high CAPE values across southern
and eastern sections of the area and good omega values across the
north.
The previously mentioned upper trough will become cutoff from the
upper flow and is expected to remain over Arizona for a while before
getting caught up in the upper flow again and moving northeastward.
The trough then redevelops and deepens over the central conus
over the weekend into next week. During the middle part of next
week, an upper low again starts to become cutoff from the rest of
the upper flow and lingers over Texas. This upper pattern will
result in lift and good low level moisture remaining over the
area. These conditions will allow for chances of rain and storms
to remain in the forecast through the middle of next week.
Temperatures through the extended forecast are expected to be near
or below normal values with another cold front moving through the
area either Monday or Tuesday of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 68 58 66 / 90 70 40 40
Carlsbad 57 62 55 63 / 70 70 60 60
Dryden 69 79 68 72 / 30 50 50 50
Fort Stockton 63 74 59 69 / 50 60 60 50
Guadalupe Pass 54 65 52 63 / 60 60 60 50
Hobbs 54 62 52 61 / 80 70 60 60
Marfa 54 72 55 68 / 30 50 50 40
Midland Intl Airport 63 70 58 66 / 80 70 50 50
Odessa 62 69 58 66 / 80 70 50 50
Wink 65 69 61 67 / 80 70 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Thursday morning through Friday morning for
Guadalupe Mountains.
&&Hazardous weather outlook, Nov 2, 1:40 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT WED NOV 2 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 140 PM CDT WED NOV 2 2016 /1240 PM MDT WED NOV 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY THIS EVENING AND TONIGHT AS A COLD FRONT ENTERS THE REGION. THE BEST RAIN CHANCES WILL BE OVER THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND SOUTHEAST NEW MEXICO PLAINS. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING...SMALL HAIL...AND BRIEF GUSTY WINDS. ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS WILL BE POSSIBLE BEHIND THE COLD FRONT THURSDAY THROUGH FRIDAY MORNING. A HIGH WIND WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 2, 4:14 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 PM CDT WED NOV 2 2016
TXZ046-047-022145-
BORDEN-DAWSON-
414 PM CDT WED NOV 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES...
AT 413 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR O'DONNELL...OR
13 MILES NORTH OF LAMESA...MOVING EAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
O'DONNELL...HANCOCK...MESQUITE AND ARVANA.
LAT...LON 3280 10167 3278 10195 3290 10205 3296 10205
3296 10145
TIME...MOT...LOC 2113Z 247DEG 21KT 3292 10190
49Local storm report, Nov 2, 4:31 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 SSE ANDREWS 32.28N 102.53W
11/02/2016 E1.75 INCH ANDREWS TX LAW ENFORCEMENT
THE SHERIFFS OFFICE REPORTED JUST OUTSIDE THE CITY LIMITS
&&
PAT.VESPERLocal storm report, Nov 2, 4:37 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL ANDREWS 32.32N 102.55W
11/02/2016 E1.00 INCH ANDREWS TX BROADCAST MEDIA
&&
PAT.VESPERLocal storm report, Nov 2, 4:47 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 PM CDT WED NOV 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 13 NNE LAMESA 32.91N 101.87W
11/02/2016 U1.00 INCH DAWSON TX BROADCAST MEDIA
PUBLIC REPORTED ON HIGHWAY 87. THE ROUGH ESTIMATE WAS
AROUND QUARTER SIZE BUT COULD NOT CONFIRM.
&&
PAT.VESPERSpecial weather statement, Nov 2, 5:34 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 PM CDT WED NOV 2 2016 TXZ045-050-022300- ANDREWS TX-GAINES TX- 534 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 600 PM CDT... AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF FRANKEL CITY...OR 14 MILES NORTHWEST OF ANDREWS... MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEMINOLE...GAINES COUNTY AIRPORT AND FLOREY. LAT...LON 3243 10256 3239 10277 3268 10290 3273 10259 TIME...MOT...LOC 2234Z 167DEG 16KT 3249 10269 70
Special weather statement, Nov 2, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 813 PM CDT WED NOV 2 2016 TXZ047-048-030215- BORDEN TX-SCURRY TX- 813 PM CDT WED NOV 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BORDEN AND SCURRY COUNTIES UNTIL 915 PM CDT... AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNAPP...OR 12 MILES WEST OF SNYDER...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN IS ALSO EXPECTED. LOCATIONS IMPACTED INCLUDE... SNYDER...HERMLEIGH...FLUVANNA...KNAPP...J B THOMAS RESERVOIR... INADALE...DUNN...WINSTON FIELD...IRA...UNION...RANDALLS CORNER... DERMOTT AND ARAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3258 10118 3291 10118 3289 10070 3254 10067 TIME...MOT...LOC 0112Z 267DEG 20KT 3271 10113 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 7:44 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Scurry | 3 hr |
| Nov 3, 12:45 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Nov 3, 12:52 AM CDT | Special Weather Statement | MAF | Loving | 53 min |
| Nov 3, 3:24 AM CDT | High Wind Warning | MAF | 25 hr | |
| Nov 3, 4:05 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Nov 3, 7:25 AM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Nov 3, 8:24 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell | 111 min |
| Nov 3, 9:06 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 114 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.